Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it wise to switch from combivir to epizicom?
Jun 17, 2007

I have been on reyetaz and combivir for about 3 years and remain undetectable, but my t-cells have remained stuck at 150(+or- 25), otherwise i have been healthy and energetic. My doctor has recommended switching from the combivir to epizicom and thinks it might help boost my t-cells since it is free of AZT. I am worried about the possibility of long term thinning of the bones as a side effect of epizicom, and messing with otherwise good health by switiching meds. I am really torn about this and don"t know what to do, my doctor says it is not necessary but recommends it as away to try and increase t-cells. Please help

Response from Dr. Pierone

There is no urgency to switching medications, especially if you are hesitant to change. The main issue with Epzicom is not bone thinning, but rather abacavir (Ziagen) hypersensitivity syndrome which occurs in about 7 percent of cases and may be severe, although rarely fatal. There is nothing wrong with waiting since a number of new agents will be coming to market later this year and this will expand options for switching. Thanks for posting and good luck!



Previous
Side effects from regimen, which to stop?
Next
Switching to Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement